Alert archive / Alabama / Tornado Warnings in 2007
Tornado Warning 109, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Apr 11, 2007, 7:03 PM CDT for Bullock County, Macon County, Russell County, Alabama. It was in force for 15 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2007, 7:03 PM CDT (00:03 UTC)
- Expired
- Apr 11, 2007, 7:18 PM CDT
- In force
- 15 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Bullock County, AL, Macon County, AL, Russell County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 7:28 PM CDT | HAIL 2.75 | Hurtsboro, AL | BASEBALL SIZE HAIL FELL IN AND AROUND HURTSBORO. |
| Apr 11, 7:28 PM CDT | HAIL 2.75 | Hurtsboro, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 3:48 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 466 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KBMX 120003 TORBMX ALC011-087-113-120030- /O.NEW.KBMX.TO.W.0109.070412T0003Z-070412T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 703 PM CDT WED APR 11 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN BULLOCK COUNTY IN SOUTHEAST ALABAMA... SOUTHEASTERN MACON COUNTY IN SOUTHEAST ALABAMA... WESTERN RUSSELL COUNTY IN SOUTHEAST ALABAMA... * UNTIL 730 PM CDT * AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES NORTHWEST OF HURTSBORO...12 MILES NORTHEAST OF UNION SPRINGS... MOVING EAST AT 20 MPH. * THE TORNADO WILL BE NEAR... HURTSBORO BY 720 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3239 8565 3221 8565 3218 8522 3241 8522 $$
1 follow-up statement
000 WWUS54 KBMX 120018 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 718 PM CDT WED APR 11 2007 ALC011-087-113-120028- /O.CAN.KBMX.TO.W.0109.000000T0000Z-070412T0030Z/ BULLOCK AL-RUSSELL AL-MACON AL- 718 PM CDT WED APR 11 2007 ...THE TORNADO WARNING FOR SOUTHEASTERN MACON...WESTERN RUSSELL AND NORTHEASTERN BULLOCK COUNTIES IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR EASTERN ALABAMA. LAT...LON 3239 8565 3221 8565 3218 8522 3241 8522 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 11, 6:48 PM CDT, 15 minutes earlier.
Area forecast discussion, Apr 11, 6:48 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 648 PM CDT WED APR 11 2007 .UPDATE...FOR AVIATION AND FORECAST. && .DISCUSSION... CURRENTLY THE DRY LINE IS POSITIONED FROM A CENTRE TO MARION LINE THIS EVENING. THE MAIN AREA OF SCATTERED STORMS IN EAST CENTRAL ALABAMA ARE SOUTH OF I-85. OTHER ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG THE DRY LINE AS IT MOVES EAST THROUGH EAST CENTRAL ALABAMA THROUGH THE EVENING HOURS. WILL CONTINUE TO MONITOR THE SITUATION AND MAKE UPDATES AS NEEDED. && .AVIATION...00Z TAF DISCUSSION. MAIN EVENT HAS ALREADY MOVED THROUGH TCL...BHM...AND EET...AND WILL BE CLEARING ANB BY 2Z. MGM AND TOI WILL STILL HAVE A CHANCE FOR THUNDERSTORMS ALONG WITH MVFR OR IFR CEILINGS THROUGH 4-5Z. CEILINGS HAVE ALREADY RAISED TO VFR IN TCL...BHM...AND EET AND WILL BE AT ANB BY 2Z. THE OTHERS WILL CLEAR BEFORE MIDNIGHT. THE MAIN ISSUE FOR THURSDAY WILL BE WINDS OF 12-14 KTS DURING THE DAY WITH SOME HIGHER GUSTS. 16/AARON && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Apr 11, 1:15 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 PM CDT WED APR 11 2007 ALZ011>015-017>050-121830- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 115 PM CDT WED APR 11 2007 ...SLIGHT RISK OF SEVERE WEATHER TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE STORM PREDICTION HAS PLACED ALL OF CENTRAL ALABAMA IN A SLIGHT RISK AREA FOR SEVERE WEATHER. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS ALL OF CENTRAL ALABAMA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM AHEAD OF A MORE ORGANIZED LINE OF THUNDERSTORMS AND RAPIDLY SWEEP ACROSS THE AREA. THE MAIN THREAT WITH THESE STORMS WILL BE HAIL UP TO THE SIZE OF QUARTERS AND LOCALLY DAMAGING WINDS. IN GENERAL THESE STORMS WILL BE MOVING INTO A MORE STABLE AIRMASS...THUS A GENERAL WEAKENING TREND IS EXPECTED AS THEY MOVE FROM WEST TO EAST ACROSS THE STATE. ALL CONVECTION SHOULD MOVE INTO GEORGIA BY 03Z. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN LATE FRIDAY NIGHT AND SATURDAY. A SQUALL LINE WILL DEVELOP TO THE WEST ON FRIDAY AND THEN MOVE INTO WESTERN ALABAMA DURING THE OVERNIGHT HOURS FRIDAY NIGHT. THE SQUALL LINE WITH EMBEDDED STRONG TO SEVERE THUNDERSTORMS WILL BE IN EASTERN ALABAMA BY MID-DAY. WITH THIS SQUALL LINE WE ARE ANTICIPATING HEAVY RAIN...DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES. THIS SYSTEM WILL NEED TO BE CLOSELY MONITORED AS WE APPROACH THE WEEKEND. STAY TUNED FOR FURTHER UPDATES ON THIS DEVELOPING STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY LATER TODAY AND WILL LIKELY BE NECESSARY LATE FRIDAY NIGHT INTO SATURDAY. JD/81
In the hours before
Local storm report, Apr 11, 6:13 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
613 PM CDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG RANDOLPH 32.90N 86.91W
04/11/2007 BIBB AL EMERGENCY MNGR
20-30 TREES DOWN. BIBB/CHILTON CNTY LN. NEW HOPE VILLAGE,
CR36
&&
SUNGERLocal storm report, Apr 11, 6:14 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
614 PM CDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL LAFAYETTE 32.90N 85.40W
04/11/2007 E0.75 INCH CHAMBERS AL EMERGENCY MNGR
&&
SUNGERLocal storm report, Apr 11, 6:38 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
638 PM CDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 4 N SEALE 32.36N 85.17W
04/11/2007 E1.75 INCH RUSSELL AL EMERGENCY MNGR
&&
SUNGERLocal storm report, Apr 11, 6:41 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
641 PM CDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM FUNNEL CLOUD SEALE 32.30N 85.17W
04/11/2007 RUSSELL AL EMERGENCY MNGR
LOCATED IN THE CITY
&&
SUNGERLocal storm report, Apr 11, 6:46 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
646 PM CDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 4 N SEALE 32.36N 85.17W
04/11/2007 E2.00 INCH RUSSELL AL EMERGENCY MNGR
&&
SUNGERLocal storm report, Apr 11, 6:50 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
650 PM CDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL 12 S PHENIX CITY 32.29N 85.01W
04/11/2007 E2.75 INCH RUSSELL AL AIRPLANE PILOT
IN FT. MITCHELL HWY 144 / HWY 165
&&
SUNGERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:04 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 14 min |
| Apr 11, 7:10 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 50 min |
| Apr 12, 2:49 AM CDT | Lake Wind Advisory | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 10 more | 14 hr |
Nearby
Tornado Warnings in Alabama, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.